Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 324, NWS Tulsa, OK

May 13, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2006, 1:47 AM CDT for Franklin County, Arkansas. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2006, 1:47 AM CDT (06:47 UTC)
Expired
May 13, 2006, 2:07 AM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 1:53 AM CDTHAIL 0.883 Ne Watalula, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130647
SVRTSA
ARC047-130730-
/O.NEW.KTSA.SV.W.0324.060513T0647Z-060513T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SAT MAY 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 230 AM CDT

* AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR CASS...MOVING SOUTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK...
  WIEDERKEHR VILLAGE AND ALTUS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3575 9384 3562 9400 3542 9379 3560 9363

$$
1 follow-up statement
000 
WWUS54 KTSA 130707
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 AM CDT SAT MAY 13 2006

ARC047-130716-
/O.CAN.KTSA.SV.W.0324.000000T0000Z-060513T0730Z/
FRANKLIN AR-
206 AM CDT SAT MAY 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STORM SPOTTERS REPORTED NICKEL SIZE HAIL NORTHEAST OF WATALULA
EARLIER WITH THIS STORM. 

LAT...LON 3575 9384 3562 9400 3542 9379 3560 9363

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:04 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, May 12, 9:04 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT FRI MAY 12 2006

.UPDATE...SAT PICS SHOW CLEAR SKIES WHILE METARS SHOW LIGHT WINDS.
SEEMS TO BE AN IDEAL RADIATIONAL COOLING NIGHT.  GOING LOWS LOOK
REASONABLE.  DO NOT PLAN ON UPDATING AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, May 12, 12:54 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT FRI MAY 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT FRI MAY 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
PERIODIC THUNDERSTORM CHANCES REMAIN THROUGH THE EXTENDED FORECAST...
HOWEVER CHANCES REMAIN SMALL GIVEN THE LACK OF LOW LEVEL MOISTURE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 13, 1:04 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 AM CDT SAT MAY 13 2006

ARZ010-130630-
WASHINGTON AR-
104 AM CDT SAT MAY 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 104 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRAIRIE GROVE...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...WINSLOW...WEST
FORK...PRAIRIE GROVE...FARMINGTON...HOGEYE...BRENTWOOD...WOOLSEY...
WYOLA...ARNETT...GREENLAND AND VINEY GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 13, 1:09 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT SAT MAY 13 2006

ARZ001-130645-
BENTON AR-
109 AM CDT SAT MAY 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHWEST BENTON

AT 109 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF SILOAM SPRINGS...MOVING SOUTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY
COMFORT...FAIRMOUNT...SILOAM SPRINGS...GENTRY...LAKE FRANCIS...
GALLITIN AND SPRINGTOWN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 13, 1:35 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT SAT MAY 13 2006

ARZ020-130700-
FRANKLIN AR-
135 AM CDT SAT MAY 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 135 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF CASS...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...
MOUNTAIN TOP...BARNES...TURNERS BEND...CASS AND REDDING.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.